Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 44, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 27, 2018, 5:02 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2018, 5:02 AM EST (10:02 UTC)
- Expired
- Nov 28, 2018, 4:18 PM EST
- In force
- 35 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
452 WHUS72 KKEY 271002 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 502 AM EST Tue Nov 27 2018 GMZ031>035-042>044-052>055-072>075-281000- /O.NEW.KKEY.SC.Y.0044.181127T1002Z-181128T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 502 AM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WINDS...Northwest to north winds will increase to 20 to 25 knots across the affected coastal waters. * WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper waters of the southeastern Gulf of Mexico, up to 6 to 8 feet across the Straits of Florida southwest of the Lower Keys, and up to 7 feet across the adjacent coastal waters just west of the Marquesas Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ WLC
6 follow-up statements
483 WHUS72 KKEY 271531 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1031 AM EST Tue Nov 27 2018 GMZ031>035-042>044-052>055-072>075-272345- /O.CON.KKEY.SC.Y.0044.000000T0000Z-181128T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1031 AM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Northwest to north winds will increase to 20 to 25 knots across the Keys coastal waters during the afternoon. * WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper waters of the southeastern Gulf of Mexico, up to 6 to 8 feet across the Straits of Florida southwest of the Lower Keys, and up to 7 feet across the adjacent coastal waters just west of the Marquesas Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
311 WHUS72 KKEY 272133 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 433 PM EST Tue Nov 27 2018 GMZ031>035-042>044-052>055-072>075-280545- /O.EXT.KKEY.SC.Y.0044.000000T0000Z-181128T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 433 PM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...Northwest to north winds will increase to 20 to 25 knots across the Keys coastal waters this evening. North winds near 20 knots will continue into Wednesday morning. * WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper waters of the southeastern Gulf of Mexico, up to 6 to 8 feet across the Straits of Florida southwest of the Lower Keys, and up to 7 feet across the adjacent coastal waters just west of the Marquesas Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
153 WHUS72 KKEY 280338 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1038 PM EST Tue Nov 27 2018 GMZ031>035-042>044-052>055-072>075-281145- /O.CON.KKEY.SC.Y.0044.000000T0000Z-181128T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1038 PM EST Tue Nov 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS...Northwest to north winds will increase to 20 to 25 knots across the Keys coastal waters this evening. North winds of 20 to 25 knots will continue into Wednesday morning. * WAVES/SEAS...Seas will build to 8 to 10 feet across the deeper waters of the southeastern Gulf of Mexico, up to 6 to 8 feet across the Straits of Florida southwest of the Lower Keys, and up to 7 feet across the adjacent coastal waters just west of the Marquesas Keys. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
575 WHUS72 KKEY 281002 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 502 AM EST Wed Nov 28 2018 GMZ031>035-042>044-052>055-072>075-281600- /O.CON.KKEY.SC.Y.0044.000000T0000Z-181128T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 502 AM EST Wed Nov 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...North winds of 20 to 25 knots will continue this morning. Winds will gradually veer to the northeast and decrease this afternoon and into tonight. * WAVES/SEAS...Seas of 5 to 8 feet across the Straits of Florida and and deep waters of the southeastern Gulf of Mexico will gradually subside to 4 to 6 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ WLC
189 WHUS72 KKEY 281516 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1016 AM EST Wed Nov 28 2018 GMZ031>035-042>044-052>055-072>075-282200- /O.EXT.KKEY.SC.Y.0044.000000T0000Z-181128T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1016 AM EST Wed Nov 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North winds near 20 knots will decrease during the afternoon. * WAVES/SEAS...Seas of 5 to 8 feet across the Straits of Florida and and deep waters of the southeastern Gulf of Mexico will gradually subside to 4 to 6 feet during the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$
940 WHUS72 KKEY 282118 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 418 PM EST Wed Nov 28 2018 GMZ031>035-042>044-052>055-072>075-282230- /O.CAN.KKEY.SC.Y.0044.000000T0000Z-181128T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 418 PM EST Wed Nov 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. Winds and seas have dropped below Small Craft Advisory criteria across the Keys coastal waters. However, small craft should continue to exercise caution this evening across the Straits of Florida and the deep waters of the southeastern Gulf of Mexico due to north to northeast winds of 15 to 20 knots and seas up to 6 feet. Winds and seas are expected to subside below caution levels overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 10:48 PM EST, 6 hours 14 minutes earlier.
Area forecast discussion, Nov 26, 10:48 PM EST, 6 hours 14 minutes before
Area Forecast Discussion National Weather Service Key West FL 1048 PM EST Mon Nov 26 2018 .DISCUSSION... Currently - A complicated low pressure system is deepening as it expands northeastward over the eastern United States. The surface trough extends southwestward into the eastern Gulf of Mexico, leaving the Florida Keys in a light westerly flow. An associated cold front is working its way southeastward through the Gulf of Mexico. Confluent flow is in place across the area, with moisture increasing. Isolated showers and a thunderstorm or two have been working their way east northeastward across our western zones. So far, island locations have been rain free. Short Term Update - The cold front will continue to march southeastward, making it to our northwestern marine zones by day break. Expect shower activity to increase moderately through the overnight period as the prefrontal trough moves southeastward across our area. Expect winds to remain light and generally out of the west through the overnight period. Temperatures are not expected to move much from current readings, and dew points will remain broadly in the lower 70s. No update planned for the local forecast. && .MARINE... A cold front will work its way into our northwestern gulf zones late in the overnight period then through the remaining Keys waters Tuesday into Tuesday night. For the remainder of the night, winds will remain generally southwest to west for most marine zones, and more westerly on our deep gulf zones. Expect winds to increase sharply out of the northwest to north as the cold front pushes through. Small craft advisories will eventually be required for all Florida Keys waters, with our western zones requiring them later on Tuesday. && .AVIATION... VFR conditions will prevail through the overnight period. An approaching cold front will be preceded by isolated showers, which may briefly affect the island terminals with sub VFR conditions. In wake of the cold front winds will freshen out of the northwest to north, resulting in significant crosswinds. Additionally, a period of MVFR ceilings is expected due to stratus and stratocumulus. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....11 Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 26, 6:10 AM EST, 22 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 610 AM EST Mon Nov 26 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-271115- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 610 AM EST Mon Nov 26 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated thunderstorms are possible across portions of the Florida Keys and all surrounding Keys Coastal waters on Tuesday, with isolated thunderstorms still possible across the Florida Straits Tuesday night. The primary hazards are dangerous lightning strikes. Storm motion ahead of the front (early Tuesday) will likely be towards the east at 10 to 15 knots. Storms along the front (later Tuesday) will have a more brisk southeasterly motion near 15 to 20 knots. There is increasing potential for Small Craft Advisory conditions across portions of the Florida Keys coastal waters beginning Tuesday as a cold front moves through the area. Conditions will likely be supportive at times for a Small Craft Advisory through at Wednesday night. From Thursday on Small Craft Advisory may be necessary for portions of the coastal waters, but uncertainty is high. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. WLC
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.